Q. Which anti-anxiety and insomnia medicine will not raise blood pressure and heart rate?

Answered by
Dr. Kumarshri Shriniwas Saraswat
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 01, 2018

Hello doctor,

One of the doctors (DM) prescribed me XeFexor Duo (combination of Flupentixol and Escitalopram) for psychosomatic symptoms due to persistent anxiety. All my tests like TMT, 2D echo, 48 hours Holter monitor, ECG, kidney or liver tests, blood tests, vitamin tests, etc are normal. I read the side effects of Flupentixol like thrombosis, embolism, QT prolongation, etc., and I am little nervous about this medicine. I am yet to start it. Are Flupentixol and Escitalopram safe and effective for anxiety induced somatic symptoms? I am currently taking Metoprolol Tartrate (50) twice a day, Amlodipine 5 mg (twice a day) and Atorvastatin 10 (once in the night). For insomnia one of the general physician (MD) prescribed Mirtazapine 7.5. I have been taking Mirnite 7.5 for last 3 months. I was convinced about Mirtazapine safety and decided to give it a try. It makes me sleep though quality of sleep is not great.

What is your opinion on XeFexor Duo? Do you recommend any other medicine for persistent anxiety and insomnia? I need something that should not increase my BP and heart rate. My BP is very much controlled (less than 110/80) and resting heart rate is normal too (70).

Dr. Kumarshri Shriniwas Saraswat

Psychiatry Psychologist/ Counsellor Psychotherapy Sexology Sleep Medicine
#

Hello,

Welcome to icliniq.com.

You must understand that there is a difference between potential side effects that are reported with the drug and commonly seen side effects with a drug.

While the side effects that you mentioned have been reported in the literature, they are not common and I have not seen any of my patients having them while on the medicine. Still, this does not mean that there is no risk of having them. But the risk is minimal and almost every medicine (psychiatric or otherwise) has a risk of developing some or the other side effects. I use it for anxiety and psychosomatic symptoms in my patients and I find it effective. However, it may not work for everybody. The only way to ascertain is by taking it for two to four weeks. By the way, Mirtazapine at a dose of 15 to 30 mg is also effective for anxiety and psychosomatic symptoms and you can ask your doctor about it.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Thank you doctor,

I want to give it a try. I have one question. Can I take Mirtazapine 7.5 and Flupentixol 0.5 with Escitalopram 10 together? Are there any drug interactions? Can you suggest any other medicine just in case if you feel that there are better options available?

Dr. Kumarshri Shriniwas Saraswat

Psychiatry Psychologist/ Counsellor Psychotherapy Sexology Sleep Medicine
#

Hello,

Welcome back to icliniq.com.

Yes, you can safely take these two medicines together. Besides, they have a synergistic action (combined efficacy is greater than the sum of the individual efficacy). I think you should give these medicines a try before thinking of other options.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Which antipsychotic medicine will cause the least weight gain?

Query: Hi doctor, Which atypical antipsychotic will cause the least weight gain? Abilify is not an option as I am allergic to it. Also, Geodon or Zeldox gave me severe drowsiness to the point that I had to sleep or could not open my eyes. Please help me.  Read Full »

How to overcome insomnia and memory problems?

Query: Hi doctor, For the past three months I have been suffering from worsening insomnia. I fall asleep with great difficulty. I used to get a light fragmented sleep, where I wake up several times and have many dreams. In fact do not even know if I have fallen asleep or not. I just know that time has pass...  Read Full »

Why am I getting heavy shoulders and tingly arms when I forget my vitamin supplement?

Query: Hello doctor, I am experiencing heavy shoulders, and then my hands and legs are feeling heavy and tingly. I can feel it go up to my neck and face at times. But the main symptom is heavy shoulders. I do have low vitamin D and B. I forgot to take my supplements for almost a week. When I forget, my le...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.